Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 25, 2013, 10:28 AM CDT for Bee County, Live Oak County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2013, 10:28 AM CDT (15:28 UTC)
- Expired
- May 25, 2013, 12:00 PM CDT
- In force
- 92 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bee County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625
WGUS54 KCRP 251528
FFWCRP
TXC025-297-251700-
/O.NEW.KCRP.FF.W.0005.130525T1528Z-130525T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1028 AM CDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHWESTERN BEE COUNTY IN SOUTH TEXAS...
NORTHERN LIVE OAK COUNTY IN SOUTH TEXAS...
* UNTIL NOON CDT
* AT 1022 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN NORTHERN LIVE OAK COUNTY LEADING TO ROAD
CLOSURES...INCLUDING INTERSTATE 37 NEAR THREE RIVERS.
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE ACROSS THE WARNED
AREA. DOPPLER RADAR ESTIMATED MORE THAN 5 INCHES OF RAIN HAVE
FALLEN IN THIS AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
ESSEVILLE...KARON...NELL AND RAY POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.
&&
LAT...LON 2871 9802 2846 9800 2847 9828 2868 9826
2879 9811 2879 9809
$$
PZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:10 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 25, 6:10 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 610 AM CDT SAT MAY 25 2013 .DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION BELOW. && .AVIATION...MIX OF MVFR/VFR ALL TERMINALS. AREAS OF LOW CLOUDS AND SCATTERED CONVECTION EXISTS OVER S TX AS OF WRITING. CLOUD DECK WITH MVFR CIGS SHOULD MIX OUT THIS MRNG WITH VFR PREVAILING DURING MOST OF DAYLIGHT HRS /ASIDE FROM CONVECTION/. MVFR CIGS TO RETURN OVERNIGHT TONIGHT ALL TERMINALS. CONVECTION ANTICIPATED TO EXPAND IN AREAL COVERAGE THIS MRNG WITH GREATEST CHANCES AT KCRP/KVCT/KALI. KLRD CURRENTLY XPCTD TO REMAIN DRY MOST OF THE DAY...BUT TRENDS WILL BE MONITORED. DRYING CONDITIONS LIKELY BY LATE AFTN AND THIS EVENING. MODERATE TO GUSTY SE WINDS DURING THE DAY BECOMING LIGHTER OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 88 76 89 73 88 / 40 20 20 10 10 VICTORIA 87 73 89 71 88 / 40 20 20 10 10 LAREDO 92 76 93 76 97 / 30 20 20 10 10 ALICE 88 72 90 72 91 / 40 20 20 10 10 ROCKPORT 85 76 86 76 86 / 40 20 20 10 10 COTULLA 89 72 92 72 93 / 40 20 20 10 10 KINGSVILLE 88 74 90 73 90 / 40 20 20 10 10 NAVY CORPUS 85 76 85 76 86 / 40 20 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...AVIATION
Hazardous weather outlook, May 25, 4:46 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 446 AM CDT SAT MAY 25 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 446 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SOUTH TEXAS TODAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO MINOR FLOODING. AN ISOLATED STRONG WIND GUST MAY ALSO OCCUR IN THE STRONGER STORMS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS SUNDAY AND AGAIN THURSDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME. THERE WILL BE A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES ALONG THE MIDDLE TEXAS COAST FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RH/TMT
In the hours before
Special weather statement, May 25, 8:37 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 837 AM CDT SAT MAY 25 2013 TXZ231-232-251400- BEE-LIVE OAK- 837 AM CDT SAT MAY 25 2013 ...STRONG THUNDERSTORM AFFECTING BEE AND LIVE OAK COUNTIES... AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAY POINT...OR 6 MILES NORTHEAST OF THREE RIVERS...MOVING NORTH AT 20 MPH. THIS STORM WILL BE NEAR... PAWNEE BY 900 AM CDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. PZ
Local storm report, May 25, 8:48 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
848 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 7 NE BEEVILLE 28.48N 97.67W
05/25/2013 E4.00 INCH BEE TX LAW ENFORCEMENT
WATER OVER ROADWAY E59. MULTIPLE VEHICLE ACCIDENTS
REPORTED.
&&
PZABELSpecial weather statement, May 25, 9:25 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 925 AM CDT SAT MAY 25 2013 TXZ231-232-251530- BEE-LIVE OAK- 925 AM CDT SAT MAY 25 2013 ...STRONG THUNDERSTORMS AFFECTING BEE AND LIVE OAK COUNTIES... AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAY POINT...OR 8 MILES NORTHEAST OF THREE RIVERS...MOVING NORTH AT 10 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. PZ
Local storm report, May 25, 9:53 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
953 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD OAKVILLE 28.41N 98.06W
05/25/2013 LIVE OAK TX LAW ENFORCEMENT
PORTIONS OF I 37 BEING SHUT DOWN DUE TO WATER OVER
ROADWAY. NEAR OAKVILLE.
&&
PZABELLocal storm report, May 25, 10:00 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1000 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM FLASH FLOOD W THREE RIVERS 28.47N 98.18W
05/25/2013 LIVE OAK TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THAT FLOODING EVACUATIONS WERE
TAKING PLACE AT TIPPS PARK JUST WEST OF THREE RIVERS ON
TX 72.
&&
B90Local storm report, May 25, 10:19 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1019 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 5 N THREE RIVERS 28.54N 98.18W
05/25/2013 LIVE OAK TX LAW ENFORCEMENT
I 37 CLOSED NORTH AND SOUTH BOUND NEAR MILE MARKER 74. 4
FEET OF WATER OVER ROADWAY.
&&
PZABELThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:13 AM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 92 min |
| May 25, 6:28 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 92 min |
| May 25, 6:48 AM CDT | Areal Flood Advisory | CRP | Duval | 87 min |
| May 25, 7:41 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 64 min |
| May 25, 8:44 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 91 min |
| May 25, 9:05 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 85 min |
| May 25, 9:18 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 87 min |
| May 25, 9:46 AM CDT | Tornado Warning | CRP | Bee, Live Oak | 44 min |
| May 25, 11:55 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 65 min |
| May 25, 1:58 PM CDT | Tornado Warning | CRP | Victoria | 32 min |
| May 25, 2:25 PM CDT | Tornado Warning | CRP | Victoria | 35 min |
| May 25, 2:53 PM CDT | Tornado Warning | CRP | Goliad, Refugio | 37 min |
| May 25, 3:09 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 36 min |
| May 25, 3:46 PM CDT | Areal Flood Advisory | CRP | Victoria | 59 min |
| May 25, 4:14 PM CDT | Tornado Warning | CRP | Bee, Goliad, Refugio | 46 min |
| May 25, 4:41 PM CDT | Flash Flood Warning | CRP | Victoria | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.